MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMUR SPHERE CEMENTED LEFT, SIZE 5+

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMUR SPHERE CEMENTED LEFT, SIZE 5+
Model Number 02.12.0025L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 8 years and 2 months after primary, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout, removed all implants and implanted an antibiotic spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 08-may-2025.Lot 162669: (b)(4) items manufactured and released on 20-may-2016.Expiration date: 09-may-2021.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional components involved and revised: batch review performed on 08-may-2025.Gmk-sphere 02.07.1204l tibial tray fixed cemented size 4 l (k090988) lot 164914: (b)(4) items manufactured and released on 21-nov-2016.Expiration date: 07-nov-2021.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0410fl tibial insert fixed sphere flex size 4/10 mm l (k121416) lot 165774: (b)(4) items manufactured and released on 10-nov-2016.Expiration date: 27-oct-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.0036rp patella resurfacing size 4 (k113571) lot 166115: (b)(4) items manufactured and released on 25-nov-2016.Expiration date: 13-nov-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMUR SPHERE CEMENTED LEFT, SIZE 5+
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22114074
Report Number3005180920-2025-00470
Device Sequence Number17931296
Product Code JWH
UDI-Device Identifier07630030862410
UDI-Public07630030862410
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number02.12.0025L
Device Lot Number162669
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Initial Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale